Colorado, 2025Damaging Winds and High Wind in Colorado, June 28, 2025
June 28, 2025 · NWS BOU · 4 events in 2 counties and zones
High based showers and thunderstorms produced gusty winds, with the highest gust reaching 73 mph 6 miles southeast of Holyoke, Colorado.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High based showers and thunderstorms produced gusty winds, with the highest gust reaching 73 mph 6 miles southeast of Holyoke, Colorado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 28, 12:04 PM MST, 1 hour 51 minutes earlier. Its key messages:
- Hot today with a slight chance of afternoon showers and thunderstorms.
- Cooler Sunday and Monday with higher coverage of storms and a threat for some of these storms to be strong to severe.
- Early indications are showing a wet Fourth of July.
Area forecast discussion, Jun 28, 12:04 PM MST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
104 PM MDT Sat Jun 28 2025
.KEY MESSAGES...
- Hot today with a slight chance of afternoon showers and
thunderstorms.
- Cooler Sunday and Monday with higher coverage of storms and a
threat for some of these storms to be strong to severe.
- Early indications are showing a wet Fourth of July.
&&
.DISCUSSION /Through Friday/...
Issued at 237 PM MDT Fri Jun 27 2025
Radar shows isolated showers and storms this afternoon mainly from
Monument Hill to Brush. Radar is also picking up many small
microbursts under these showers and storms. Soundings show a
mixed layer up to around 600 mb and the SPC mesoanalysis page
shows DCAPE around 1,600 j/kg across the eastern plains. Both of
these would indicate storms are capable of producing gusts up to
50 mph with isolated 60 mph wind gusts. Small hail is possible as
well although severe hail is not expected.
Saturday will be nearly a repeat of Friday. Isolated storms will
form in the afternoon and with healthy DCAPE values, gusts up to
50 mph will be possible out of storms. The only changes for
tomorrow are that the temperatures will be a degree or two warmer
and there may be a slight decrease in coverage of showers and
storms due to warmer air aloft.
Models have major disagreements about a cold front moving through
on Sunday. Some models barely have any sign of a cold front and
keep highs around 90 across the plains. Other models show a rather
strong cold front with highs in the low to mid 80s across the
plains. How strong this front ends up being will determine the
location and strength of storms. If the front is stronger, there
will be higher upslope wind speeds and dew points close to 60
degrees. This could lead to strong to severe storms that form
closer to the I-25 corridor given mixed-layer CAPE around 2,000
j/kg. The limiting factor will be deep layer shear in that
scenario as values may only be around 30-35 knots. If the front is
weaker, there will be less instability and upslope flow. This
would lead to lower coverage of storms and would keep the severe
threat closer to the CO/NE border. At this time, the scenario with
the stronger front is favored and highs were decreased slightly
and PoPs were increased slightly.
On Monday, there will be easterly winds throughout the day across
the plains that will bring healthy moisture up to the foothills
and I-25 corridor. This upslope flow with healthy moisture will
lead to good coverage of storms (50-70% coverage) in the foothills
and southern I-25 corridor. Some storms could be strong to severe.
An upper level ridge will be directly over Colorado on Tuesday and
Wednesday. This will lead to warming and drying conditions. With
that being said, isolated afternoon showers and storms will be
possible mainly over the higher terrain.
The aforementioned ridge will move eastward towards Kansas on
Thursday and Friday as an upper level trough will move over the
Intermountain West. In between these features, the southerly flow
will draw up moisture from the Gulf of California. This moisture
along with slight upslope forcing ahead of the trough, will lead
to scattered to widespread coverage of showers and storms each day.
Unfortunately, the Fourth of July could be a wet one this year.
&&
.AVIATION /18Z TAFS through 18Z Sunday/...
Issued at 1255 PM MDT Sat Jun 28 2025
VFR conditions expected through tonight. Light winds are expected
this afternoon with the exception of possible virga producing
moderate gusts. High resolution models don't show much in the way
of showers this afternoon over the Denver metro given the warm and
dry air aloft but a PROB30 for gusts up to 30 knots was added.
A cold front will move through tomorrow morning which will shift
winds to the northeast. It is possible that stratus develops given
the relatively cool air undercutting the warmer air aloft. This
stratus would be around 2,000-3,000 feet if it were to develop a
broken cloud deck but it is unlikely. With more moisture arriving
and better upslope flow, storms are likely to impact the
terminals tomorrow so a TEMPO was included for wind gusts.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION...Danielson
AVIATION...Danielson
Hazardous weather outlook, Jun 28, 9:56 AM MST, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1056 AM MDT Sat Jun 28 2025
COZ030>051-291700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1056 AM MDT Sat Jun 28 2025
This hazardous weather outlook is for northeast and north central
Colorado.
.DAY ONE...Today and Tonight
Afternoon thunderstorms today may produce strong wind gusts up to
55 mph across the far northeast corner of Colorado.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A cold front will bring cooler temperatures on Sunday and Monday.
This will also bring the potential for strong to severe storms
each day with large hail and damaging wind gusts being the
primary threats. Tuesday and Wednesday look to be warmer and
drier. Thursday and the Fourth of July look to be wet with
scattered to widespread afternoon showers and storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not needed today.
High Wind, Ne Weld County
- When
- June 28, 1:55 PM MST to 2:00 PM MST
- Where
- Ne Weld County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.555, -104.392 (the zone’s center; the record gives no point)
A high based shower produced a 62 mph wind gust.
Thunderstorm Wind, Phillips
- When
- June 28, 4:52 PM MST to 4:54 PM MST
- Where
- Phillips County, 7.6 mi S of Holyoke
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.470, -102.300
CDOT station south of Holyoke on US 385.
Thunderstorm Wind, Phillips
- When
- June 28, 4:55 PM MST to 4:57 PM MST
- Where
- Phillips County, 4.34 mi SE of Holyoke Arpt
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.530, -102.220
Thunderstorm Wind, Phillips
- When
- June 28, 4:58 PM MST to 5:01 PM MST
- Where
- Phillips County, 2.51 mi ESE of Holyoke Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.560, -102.230
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in South Dakota, June 28 to 29, 20252 injured · $10,000 · EF3 · 14 events
- Tornado and Hail in South Dakota, June 28 to 29, 20252 injured · EF2 · 45 events
- Tornadoes and Flash Flooding in Minnesota, June 28 to 29, 2025EF1 · 41 events
- Flash Flooding and Flooding in Ohio, June 28, 2025$52,000 · 54 kt wind · 25 events
- Flash Flooding and Damaging Winds in North Carolina, June 28, 2025$78,000 · 50 kt wind · 9 events
- Flash Flood and Hail in Pennsylvania, June 28, 2025$42,000 · 1.25 in hail · 8 events
- Damaging Winds in Virginia, June 28, 2025$36,000 · 56 kt wind · 7 events
- Flash Flooding in Oklahoma, June 28, 2025$20,000 · 3 events
- Damaging Winds in Maryland, June 28, 2025$14,000 · 52 kt wind · 6 events
- Damaging Winds in Virginia, June 28, 2025$14,000 · 65 kt wind · 4 events
- Hail in North Dakota, June 28, 20251.75 in hail · 10 events
- Hail and Damaging Winds in South Dakota, June 28 to 29, 20251 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1257865, 1261321, 1261319, 1261317.